Kansas, 2024

Tornadoes and Flash Flooding in Kansas, April 27 to 30, 2024

April 27 to 30, 2024 · NWS ICT · 41 events in 10 counties and zones

On Saturday April 27th, there was volatile severe weather across Kansas and Oklahoma. An abundance of moisture and increasing shear through the day resulted in numerous rotating storms which produced several tornadoes across the Flint Hills into southeast Kansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

On Saturday April 27th, there was volatile severe weather across Kansas and Oklahoma. An abundance of moisture and increasing shear through the day resulted in numerous rotating storms which produced several tornadoes across the Flint Hills into southeast Kansas. The strongest tornado was an EF-2 which occurred in Cowley County which did damage to a few outbuildings. Luckily there were no injuries or fatalities reported with these storms. There are 12 confirmed tornadoes from this event with most of them being EF-U or EF-0. These storms did produce hail ranging from quarter to golf ball size and some damaging wind gusts.

Flooding eventually became a major issue as storms trained across southeast Kansas for several hours into the wee hours of the 28th. Between April 25th and April 28th, many locations across southeast Kansas picked up between 7 and 10 inches of rainfall which sent the Neosho, Verdigris and Fall rivers into flood. Five forecast points rose to moderate flood stage. There was damage to several county roads from the flooding with complete washouts, and part of a railroad track in Wilson County was taken out from water eroding the embankment.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 27, 1:56 AM CST, 2 hours 4 minutes earlier. Its key messages:

  • Severe storms likely this afternoon through tonight with all hazards possible.
  • Slight risk of severe lingers Sunday in southeast Kansas.
  • Unsettled with convective potential again by mid-week.
Area forecast discussion, Apr 27, 1:56 AM CST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
256 AM CDT Sat Apr 27 2024

.KEY MESSAGES...

- Severe storms likely this afternoon through tonight with all
  hazards possible.

- Slight risk of severe lingers Sunday in southeast Kansas.

- Unsettled with convective potential again by mid-week.

&&

.DISCUSSION...
Issued at 256 AM CDT Sat Apr 26 2024

Shallow moisture was returning early this morning with stratus
cigs accompanying the low to mid-60s dew points. Various short
term/convective allowing models continue to show a spread in
outcomes regarding convective evolution/trends mainly during the
daylight hours. There still is general support with some
timing/placement differences in convection developing toward
midday with the deeper low level moisture advection somewhere
along/just east of the I-135 corridor. The main question/concern
is how extensive in coverage this convection may become in the
uncapped and increasingly unstable airmass in the open warm
sector. If they remain somewhat more widely spaced (even though
not necessarily discrete) they will pose a higher probability
for large hail and a tornado given the impressive the hodographs
in the point forecast soundings. The dry-line will remain more
of a focus across west central Kansas during the mid to late
afternoon which poses another risk area of significant severe
weather/tornadoes. While somewhat more conditional, there
appears there could be a window for localized convergence in
concert with the stronger forcing for ascent ejecting out ahead
of the main upper trof. A third area of concern will be along
the warm front which will become quasi-stationary this afternoon
which looks to impact areas just north of the I-70 corridor.
There is much more confidence in the convective trends by later
this evening and tonight where the severe threat will
transition more into areas of locally heavy/training rainfall
across southeast Kansas where a Flood Watch will remain in
effect. The main upper low/trof will lift more bodily
northeastward on Sunday through Sunday night across the
Midwest/northern Plains. The surface cold front will merge with
the dry-line across eastern Kansas with a renewed severe risk
across southeast Kansas before exiting by Sunday evening.

Low level moisture will be shunted south of the area with dry
and seasonably mild weather expected for Monday, before
moisture returns by mid-week providing renewed precip/convective
chances across the area.

Darmofal

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1238 AM CDT Fri Apr 26 2024

MVFR CIGS have returned at CNU and will do so at ICT, HUT, and
SLN by sunrise. These CIGS will gradually scatter back to VFR
near midday. A compact, yet strong 50-60 kt LLJ near 1.4 kt, has
developed across south central KS and is contributing to LLWS
conditions. LLWS conditions will subside shortly after sunrise.
Otherwise, the main concern through the period is the
development of severe thunderstorms during the afternoon and
evening. Storms are likely to remain widely scattered therefore
confidence is too low for any prevailing mention at this time.
An introduction of prevailing -TSRA is probable with later
outlooks.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch from this afternoon through Sunday afternoon for
KSZ053-069>072-093>096-098>100.

&&

DISCUSSION...KED
AVIATION...BMB
Hazardous weather outlook, Apr 27, 2:23 AM CST, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
323 AM CDT Sat Apr 27 2024

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280830-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
323 AM CDT Sat Apr 27 2024

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Severe thunderstorms are expected, mainly this afternoon and
evening. All hazards are possible, including large hail up to
baseball size, damaging wind gusts to 75 mph and tornadoes.
The severe risk will transition into mainly a heavy rain threat
later tonight across the Flint Hills and southeast Kansas where
lowland flooding is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A slight risk for severe storms will continue for southeast Kansas
on Sunday with a continued risk for heavy rainfall and flooding.

There will be more chances for thunderstorms across much of the area
from late Tuesday through Thursday night. The risk for organized
severe storms appears low at this time for the mid-week periods.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon and evening.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The radar

The Tulsa radar (KINX), 158 km away, was scanning. The volume nearest the first event began at 09:59 UTC.

Open the radar archive at this moment

Event by event

12 hail, 12 tornado, 7 heavy rain, 4 thunderstorm wind, 3 flash flood, 3 flood. Local standard time, as filed.

Heavy Rain, Neosho

When
April 27, 4:00 AM CST to April 28, 4:00 AM CST
Where
Neosho County, Erie
Reported by
CoCoRaHS
Coordinates
37.570, -95.250

Observer measured 7.37 inches of rain in the last 24 hours in Erie; another rainfall report at the Chanute Martin Johnson Airport was 6.71 inches over the same timeframe. This resulted in flooding of multiple roads in the county and moderate flooding along the Neosho River at both Erie and Chanute.

Heavy Rain, Allen

When
April 27, 5:00 AM CST to April 28, 5:00 AM CST
Where
Allen County, 0.69 mi S of Moran
Reported by
COOP Observer
Coordinates
37.910, -95.170

Observer measured a total of 7.28 inches in the last 24 hours. Additional rainfall reports across the county ranged from 5.47 inches in Iola to 6 inches in Humboldt. Some of the typical roadways flooded in the county.

Heavy Rain, Elk

When
April 27, 6:00 AM CST to April 28, 6:00 AM CST
Where
Elk County, Longton
Reported by
COOP Observer
Coordinates
37.380, -96.080

Observer measured 6.9 inches of rain in the last 24 hours in Longton. Flooding was reported across the county with water flowing over multiple roadways including United States Highway 160.

Heavy Rain, Wilson

When
April 27, 6:00 AM CST to April 28, 6:00 AM CST
Where
Wilson County, 7.15 mi E of Benedict
Reported by
CoCoRaHS
Coordinates
37.620, -95.600

Heavy rain was reported by observers within a 24 hour period with 7.94 inches seven miles north northeast of Altoona, 7.71 inches near Fredonia, 7.43 inches in Neodesha and 3.27 inches near Coyville. This rain led to rises on rivers, creaks and streams which resulted in flooding across the county.

Heavy Rain, Cowley

When
April 27, 6:00 AM CST to April 28, 6:00 AM CST
Where
Cowley County, 1.77 mi NW of Silverdale
Reported by
CoCoRaHS
Coordinates
37.050, -96.920

Observer measured 4.75 inches of rain east of Arkansas City by seven miles in a 24 hour period in large part due to training thunderstorms during the late afternoon into the overnight hours. There was a report of 4.42 inches in Dexter too.

Heavy Rain, Chautauqua

When
April 27, 6:00 AM CST to April 28, 6:00 AM CST
Where
Chautauqua County, 9.64 mi NNE of Cedar Vale
Reported by
Public
Coordinates
37.230, -96.436

A public report relayed via emergency management of an estimated 6.4 inches of rain at Road 6 and Quivira Road. The gage overflowed thus the full measurement is unknown. Additional rainfall reports were received in the county ranging from 4.02 inches in Sedan to 3.77 inches near Hale by cooperative observers. There was quite a bit of flooding and associated road damage in the western portion of the county due to rises on rivers, creeks and streams.

Thunderstorm Wind, Butler

When
April 27, 12:00 PM CST to 12:01 PM CST
Where
Butler County, 0.55 mi E of Douglass
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.520, -97.010

Trained spotter for the county in the Douglass area reported an estimated 60 mph gust as the storm moved through.

Hail, Cowley

When
April 27, 12:12 PM CST to 12:13 PM CST
Where
Cowley County, 5.67 mi WNW of Winfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.290, -97.070

Hail, Cowley

When
April 27, 2:03 PM CST to 2:04 PM CST
Where
Cowley County, 0.55 mi E of Arkansas City
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.070, -97.040

Tornado, Cowley

When
April 27, 2:28 PM CST to 2:32 PM CST
Where
Cowley County, 4.45 mi NNE of Maple City to 3.9 mi SSW of Dexter
Rating
EF2
Path length
1.29 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
37.112, -96.757

Multi-vortex damage occurred at the same farm. Each vortex was about 30 yards wide with three of five outbuildings hit on the property including two of them directly. The buildings that were directly hit included one well constructed metal building that was anchored by bolts into concrete with a steel frame. This second building was concrete brick with anchored metal structure and wood roof that was built closer to a house or sturdy garage than an outbuilding, pole barn, or farm building.

Tornado, Cowley

When
April 27, 2:36 PM CST to 2:39 PM CST
Where
Cowley County, 2.65 mi SSW of Dexter to 2.09 mi SSW of Dexter
Rating
EF1
Path length
0.64 mi
Path width
20 yd
Reported by
NWS Storm Survey
Coordinates
37.144, -96.737

Tree damage was noted in a couple of fields with the trunks of hardwood trees snapped.

Hail, Cowley

When
April 27, 2:38 PM CST to 2:39 PM CST
Where
Cowley County, 2.14 mi NNE of Dexter
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.210, -96.710

Tornado, Elk

When
April 27, 3:30 PM CST to 3:31 PM CST
Where
Elk County, 0.65 mi NW of Moline to 0.66 mi NW of Moline
Rating
EF1
Path length
0.04 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
37.377, -96.309

Two cedar trees had snapped trunks in the cemetery.

Tornado, Elk

When
April 27, 3:39 PM CST to 3:44 PM CST
Where
Elk County, 3.03 mi N of Moline to 3.43 mi NNE of Moline
Rating
EF1
Path length
0.48 mi
Path width
40 yd
Reported by
NWS Storm Survey
Coordinates
37.413, -96.289

A couple of hardwood trees fell onto a car near a vacant house. Minimal if any damage occurred to the nearby home. A shed across the road had some tin peeled up on it, but it has open sides. A smaller tree down the road, to the north, had its trunk snapped. There was damage to a power pole and broken branches off a tree at the end of the path.

Tornado, Elk

When
April 27, 3:42 PM CST to 3:44 PM CST
Where
Elk County, 1.31 mi S of Moline
Rating
EFU
Path length
0.01 mi
Path width
15 yd
Reported by
Storm Chaser
Coordinates
37.351, -96.301

A multi-vortex brief tornado just south of Moline and secondary to the main rotation off to the north. No damage occurred.

Tornado, Elk

When
April 27, 3:54 PM CST to 3:55 PM CST
Where
Elk County, 1.91 mi NE of Elk Falls
Rating
EFU
Path length
0.01 mi
Path width
30 yd
Reported by
Law Enforcement
Coordinates
37.389, -96.154

A tornado was reported by law enforcement likely between Elk Falls and Longton. No damage occurred.

Heavy Rain, Wilson

When
April 27, 4:00 PM CST to 10:10 PM CST
Where
Wilson County, 3.5 mi S of Benedict
Reported by
Emergency Manager
Coordinates
37.580, -95.740

Emergency manager measured 8.9 inches of rain as the storm total for the day. Flooding was ongoing throughout the county with impassable roads.

Hail, Wilson

When
April 27, 4:27 PM CST to 4:28 PM CST
Where
Wilson County, 1.64 mi W of New Albany
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.570, -95.960

Hail, Greenwood

When
April 27, 4:31 PM CST to 4:32 PM CST
Where
Greenwood County, 6.93 mi ESE of Neal
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
37.780, -95.970

Quarter sized hail and 55 mph winds were reported.

Tornado, Wilson

When
April 27, 4:35 PM CST to 4:36 PM CST
Where
Wilson County, 2.65 mi NE of Fredonia to 2.66 mi NE of Fredonia
Rating
EFU
Path length
0.01 mi
Path width
10 yd
Reported by
Fire Department/Rescue
Coordinates
37.560, -95.790

There was a very brief tornado in an open field. No damage occurred.

Thunderstorm Wind, Chautauqua

When
April 27, 4:35 PM CST to 4:48 PM CST
Where
Chautauqua County, 2.72 mi ENE of Cedar Vale
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.113, -96.454

Emergency manager had an estimated 60 mph wind that lasted for 10 to 15 minutes.

Tornado, Wilson

When
April 27, 4:56 PM CST to 4:57 PM CST
Where
Wilson County, 4.38 mi E of Benedict
Rating
EFU
Path length
0.01 mi
Path width
10 yd
Reported by
Storm Chaser
Coordinates
37.641, -95.651

Brief tornado touchdown reported with a video on Facebook just off the road. No damage occurred.

Hail, Woodson

When
April 27, 5:02 PM CST to 5:03 PM CST
Where
Woodson County, 0.55 mi W of Yates Center
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
37.880, -95.740

Tornado, Chautauqua

When
April 27, 5:11 PM CST to 5:12 PM CST
Where
Chautauqua County, 0.28 mi N of Chautauqua
Rating
EF0
Path length
0.03 mi
Path width
20 yd
Reported by
NWS Storm Survey
Coordinates
37.024, -96.180

Brief touchdown with a large branch about a foot in diameter of an elm tree snapped, and an unanchored canopy barn was tossed in the air.

Tornado, Chautauqua

When
April 27, 5:11 PM CST to 5:12 PM CST
Where
Chautauqua County, 0.35 mi NNE of Chautauqua to 0.36 mi NNE of Chautauqua
Rating
EF0
Path length
0.01 mi
Path width
10 yd
Reported by
NWS Storm Survey
Coordinates
37.024, -96.177

An old bank building from 1905 which was all brick had some loss of the roof covering.

Hail, Montgomery

When
April 27, 6:33 PM CST to 6:40 PM CST
Where
Montgomery County, 6.04 mi NE of Elk City Lake
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
37.330, -95.720

Hail ranged from quarter to golf ball sized hail in Sycamore.

Hail, Wilson

When
April 27, 6:41 PM CST to 6:42 PM CST
Where
Wilson County, 0.69 mi S of Neodesha
Measured
1 in hail
Reported by
Public
Coordinates
37.420, -95.680

Tornado, Montgomery

When
April 27, 6:45 PM CST to 6:46 PM CST
Where
Montgomery County, 3.02 mi NE of Independence to 3.04 mi NE of Independence
Rating
EFU
Path length
0.01 mi
Path width
20 yd
Reported by
Public
Coordinates
37.260, -95.680

Two photos of the tornado were shared via social media. No damage was reported.

Hail, Montgomery

When
April 27, 7:12 PM CST to 7:13 PM CST
Where
Montgomery County, 0.88 mi NE of Elk City
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
37.290, -95.910

Hail, Wilson

When
April 27, 7:14 PM CST to 7:15 PM CST
Where
Wilson County, 0.69 mi S of Neodesha
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.420, -95.680

Flash Flood, Elk

When
April 27, 7:54 PM CST to April 28, 2:00 AM CST
Where
Elk County, 3.12 mi ENE of Moline to 2.85 mi WSW of Moline
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.385, -96.246

Multiple locations along United States Highway 160 were closed due to water flowing over the roadway. Other roadways were in the area were impacted with water covering them. The Longton cooperative observer measured 6.9 inches of rain during the morning hours of the 28th. Some roads were washed out in the county as well.

Flash Flood, Chautauqua

When
April 27, 7:55 PM CST to April 28, 2:00 AM CST
Where
Chautauqua County, 12.79 mi NNE of Cedar Vale to 5.52 mi N of Cedar Vale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.272, -96.414

Emergency manager relayed quite a bit of road damage with roads washed out completely north of Cedar Vale due to rapid rises on the Caney River and its associated creeks. At Road 6 and Quivira, a rainfall gauge had 6.4 inches of rain through the following morning, but it overfilled before getting the complete total.

Flash Flood, Wilson

When
April 27, 7:55 PM CST to April 28, 1:55 AM CST
Where
Wilson County, 3.91 mi SW of Neodesha to 4.36 mi SSW of Fredonia
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.396, -95.737

Heavy rain from training thunderstorms produced a range from 3.27 to 8.9 inches of reported rainfall which led to continued flooding with rises along rivers, creeks and streams. Street flooding was reported in Neodesha with water up to the hoods of cars during the evening of the 27th. Water was flowing over United States Highway 400 between Fredonia and Neodesha which led to the road being closed for two to three hours from the amount of rainfall over a short period of time. Two homes in Neodesha were inundated with water.

Thunderstorm Wind, Cowley

When
April 27, 7:58 PM CST to 7:59 PM CST
Where
Cowley County, 0.55 mi W of Winfield Arpt
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
37.170, -97.040

Hail, Cowley

When
April 27, 7:59 PM CST to 8:00 PM CST
Where
Cowley County, 0.55 mi W of Winfield Arpt
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.170, -97.040

Thunderstorm Wind, Wilson

When
April 27, 8:17 PM CST to 8:18 PM CST
Where
Wilson County, 1.28 mi ESE of Fredonia
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.521, -95.800

Part of a roof was blow off of one of the log buildings at the Old Iron Club and was laying across the road. The damage was concluded to be straight line winds as all of it went in one direction.

Tornado, Wilson

When
April 27, 8:50 PM CST to 8:51 PM CST
Where
Wilson County, 2.59 mi ENE of Lafontaine to 2.6 mi ENE of Lafontaine
Rating
EFU
Path length
0.01 mi
Path width
10 yd
Reported by
Public
Coordinates
37.420, -95.810

Brief tornado reported with no known damage.

Flood, Cowley

When
April 27, 9:00 PM CST to April 28, 1:00 AM CST
Where
Cowley County, 3.39 mi SSW of Dexter to 2.84 mi SW of Dexter
Cause
Heavy Rain
Reported by
NWS Storm Survey
Coordinates
37.136, -96.748

There was noticeable debris from the rise of Crab Creek which was strewed on either side of the bridge of a rural county road. A speed limit sign was pushed over by dead branches. Tree branches, limbs, etc. were found along either side of the roadway. No flooding was occurring during the following afternoon. It is estimated that the creek rose near 20 to 30 feet to get the debris spread out as far as it was.

Hail, Allen

When
April 27, 9:12 PM CST to 9:13 PM CST
Where
Allen County, 1.64 mi E of Petrolia
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.750, -95.440

Flood, Neosho

When
April 27, 10:00 PM CST to April 30, 11:55 PM CST
Where
Neosho County, 4.61 mi NW of Chanute to 4.8 mi SSW of Thayer
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.732, -95.523

Heavy rainfall from training thunderstorms led to rises along rivers, creeks and streams. Observer measured 7.37 inches of rain in the last 24 hours in Erie; another rainfall report at the Chanute Martin Johnson Airport was 6.71 inches over the same timeframe. This resulted in flooding of multiple roads in the county and moderate flooding along the Neosho River at both Erie and Chanute. Some parts of the levee system broke near the Erie gage site and a few miles upstream. The impacts were flooding in fields, agricultural areas and some streets in Erie.

Flood, Wilson

When
April 28, 1:55 AM CST to April 30, 11:55 PM CST
Where
Wilson County, 4.88 mi NW of Coyville to 9.59 mi SSW of Buxton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.733, -95.959

Heavy rain from training thunderstorms produced a range from 3.27 to 8.9 inches of reported rainfall which led to continued flooding with rises along rivers, creeks and streams. High water from Fall River closed United States Highway 400 between Neodesha and Fredonia because of water flowing over it from 6:30AM on the 28th until 7PM that evening. Additionally part of a railroad track near Iola Road south of Fredonia was washed out from the rises along the river which eroded the embankment of the track. Other county roads had water over them well after the rain ended with damage to many of them.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2024Every state in 2024This day in weather historyThe tornado archive for Kansas, 2024Warnings in Kansas, April 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1176495, 1176496, 1176502, 1176623, 1176626, 1176628, 1176499, 1176462, 1176463, 1167389, 1176377, 1176464, 1176384, 1176403, 1176639, 1176641, 1176491, 1176465, 1176473, 1176408, 1176586, 1176385, 1176477, 1176378, 1176379, 1176479, 1176480, 1176380, 1176481, 1176483, 1176461, 1176596, 1176605, 1176500, 1176484, 1176602, 1176406, 1176660, 1176485, 1176620, and more.